Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 35, NWS Albuquerque, NM

June 12, 2000Harding County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 12, 2000, 5:09 PM MDT for Harding County, Union County, New Mexico. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 12, 2000, 5:09 PM MDT (23:09 UTC)
Expired
Jun 12, 2000, 6:00 PM MDT
In force
51 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Harding County, NM, Union County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2000-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2000-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
677 J/kg
Mixed-layer CIN
-260 J/kg
Mixed-layer LCL
1103 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WUUS55 KABQ 122310
SVRABQ
NMC021-059-130000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
509 PM MDT MON JUN 12 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HARDING COUNTY IN NORTHEAST NEW MEXICO   
  SOUTHERN UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 600 PM MDT

* AT 507 PM MDT (607 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 28 MILES SOUTHWEST OF
  CLAYTON TO 11 MILES SOUTHEAST OF CLAYTON...MOVING TOWARD THE EAST  
  AT 15 TO 20 MPH. 

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT AREAS BETWEEN CLAYTON 
AND SEDAN. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL 
AND FREQUENT CLOUD TO GROUND LIGHTNING.

HEAVY RAINS FROM THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS
FLOODING IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS.

LAT...LON 3604 10368 3576 10292 3689 10279 3662 10364

KJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:30 PM MDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 12, 3:30 PM MDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT MON JUN 12 2000

CONVECTION FIRED UP TODAY IN THE HIGHER THETA-E AIR MASS ACROSS
EASTERN NEW MEXICO. ISOLATED STORMS WILL BRIEFLY BECOME SEVERE. ONE
STORM HAS GENERATING SOME HAIL AND ONE BRIEF SPIN UP TORNADO ALONG
THE DE BACA AND GUADALUPE COUNTY LINE.

MODEL GUIDANCE SUGGESTS MORE DRYING ACROSS THE NORTHWEST AND CENTRAL
PARTS OF NEW MEXICO IN THE NEXT 48 HOURS. A COUPLE OF SURFACE
FEATURES ARE FORECAST TO DROP ACROSS THE NORTHEAST AND EASTERN PARTS
OF THE STATE TUESDAY INTO WEDNESDAY. EXPECT SOME EASTERLY LOW LEVEL
FLOW AND SURFACE RIDGE BUILDS INTO THE PLAINS. THIS EASTERLY FLOW
DOES NOT LOOK AS STRONG AS EARLIER INDICATIONS...SO THINK LOW LEVEL
MOISTURE WILL MAKE IT TO THE CENTRAL MOUNTAINS AND MAYBE BACK TO THE
CONTINENTAL DIVIDE.

WINDS PICK UP AS THE UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL
ROCKIES AND WINDS ACROSS NM WILL RESPOND ACCORDINGLY. MOST AREA WILL
SEE VELOCITIES IN THE 15-25 MPH WITH A FEW HIGHER GUSTS. STILL NOT
CONFIDENT THAT ALL MOISTURE GETS SWEPT OUT SO WILL KEEP POPS IN THE
MOUNTAINS AND HIGHER ELEVATIONS IN THE SLIGHT CATEGORY...WILL ALSO
KEEP THE EASTERN AND NORTHEASTERN ZONES WITH SLIGHT CHANCE DUE TO
PROXIMITY TO HIGHER THETA-E AIRMASS AND SIGNIFICANT HEATING.

KMV

ABQ BB 062/094 062/089 063 33100
SAF BB 055/089 055/083 054 33---
TCC BB 066/096 063/083 064 33111

.ABQ...NONE.

In the hours before

Local storm report, Jun 12, 4:16 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    12 NW YESO                NM   1.00 INCH HAIL
06/12/00   DEBACA

0415 PM    FORT SUMNER               NM   .75 INCH HAIL
06/12/00   DEBACA                         REPORTED BY CO-OP
                                          OBSERVER. MARBLE TO DIME
                                          SIZE HAIL FROM 415 PM
                                          TILL 430 PM MDT.

MSW
Local storm report, Jun 12, 4:16 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    12 NW YESO                NM   1.00 INCH HAIL
06/12/00   DEBACA                        0415 PM    FORT SUMNER               NM   .75 INCH HAIL
06/12/00   DEBACA                         REPORTED BY CO-OP
                                          OBSERVER. MARBLE TO DIME
                                          SIZE HAIL FROM 415 PM
                                          TILL 430 PM MDT.

MSW
Local storm report, Jun 12, 4:49 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    12 NW YESO                NM   1.00 INCH HAIL
06/12/00   DEBACA                        0415 PM    FORT SUMNER               NM   .75 INCH HAIL
06/12/00   DEBACA                         REPORTED BY CO-OP
                                          OBSERVER. MARBLE TO DIME
                                          SIZE HAIL FROM 415 PM
                                          TILL 430 PM MDT.

MSW
Local storm report, Jun 12, 4:54 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    12 NW YESO                NM   1.00 INCH HAIL
06/12/00   DEBACA

0415 PM    FORT SUMNER               NM   .75 INCH HAIL
06/12/00   DEBACA                         REPORTED BY CO-OP
                    ?                      OBSERVER. MARBLE TO DIME
                                          SIZE HAIL FROM 415 PM
                                          TILL 430 PM MDT.

MSW

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:13 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe62 min
Jun 12, 3:15 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe45 min
Jun 12, 4:00 PM MDTSevere Thunderstorm WarningABQDe Baca, Roosevelt30 min
Jun 12, 4:30 PM MDTSevere Thunderstorm WarningABQDe Baca, Roosevelt30 min
Jun 12, 4:36 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe54 min
Jun 12, 5:39 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt51 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.